MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 11.5FX 4-3/4 DUO-FLOW IJ CATHETER

MEDICAL COMPONENTS, INC. 11.5FX 4-3/4 DUO-FLOW IJ CATHETER
Model Number XTP114IJSE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation and is entering the investigation process.Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Hemodialysis was initiated for patient.After 10 minutes found dressing soaked with blood.Blood leaked out between the split connector and blue extension line.Hemodialysis unable to proceed.New catheter was inserted with different batch.
 
Additional Manufacturer Narrative
The duo-flow catheter was returned for evaluation.Visual inspection confirms the complaint as flushing the device through the venous luer results in leakage at the hub.Under magnification it was noted that the extension tubing is torn at the edge of the hub.The portion of the tear most exterior to the hole appears smooth, as if cut with a sharp instrument.As the hole continues through the tubing it becomes more jagged.This condition suggests the tubing was nicked/cut creating a weak spot and over time, the tubing continued to tear.A supplier corrective action request was issued to the contract manufacturer for this event.Their investigation confirmed the above noted condition of the tubing.A review of the manufacture records for the lot number reported revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.A definitive root cause cannot be determined but is not likely manufacture related.The instructions for use (ifu) contains the following warnings and precautions: *do not use sharp instruments near the extension tubing or catheter lumen.*do not use scissors to remove dressing.*catheter will be damaged if clamps other than what is provided with this kit are used.*clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.5FX 4-3/4 DUO-FLOW IJ CATHETER
Common Device Name
DUO-FLOW IJ
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key15742779
Report Number2518902-2022-00067
Device Sequence Number20249070
Product Code MPB
UDI-Device Identifier00884908058857
UDI-Public00884908058857
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberXTP114IJSE
Device Catalogue NumberXTP114IJSE
Device Lot NumberMMHM110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight44 KG